Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
123 Doctors are Online

Can taking Gemfibrozil causes bruising and is it a statin drug?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2006
Answered : 3564 Questions
I,m taking Gemfibrozil and have been for several months...My question is...can this medication cause bruising and is it a statin drug?
Posted Wed, 4 Dec 2013 in Medicines and Side Effects
Answered by Dr. Albana Sejdini 48 minutes later
Brief Answer: Bruising-Gemfibrozil side effect... Detailed Answer: Hi, Gemfibrozil is not a statin drug. It belongs to "fibrate" group of medications used to lower cholesterol levels and improve lipid profile. With regards to bruising, it is reported as a rare but serious side effect. Therefore, if you experiencing easily bruising, then, I'd suggest to - stop taking gemfibrozil and - report this side effect to your doctor to change therapy or to run other tests if necessary. Hope it answered to your inquiries! If you have other questions, feel free to write me back! I'd be happy to assist you further! Dr.Sejdini
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor